MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH.; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TERUMO MEDICAL CORPORATION RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH.; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the tip of an endovascular "glidecath" was noted to be missing after it was removed from the patient.The surgeon did not believe there was any patient harm, the patient was fine.There was no blood loss.The reported event did not result in patient injury and/or require medical or surgical intervention.There is not a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.Additional information was received on 06may2024: no reported adverse patient effect due to the incident.The procedure was successful.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided due to hospital policy.A2: age & date of birth: requested, not provided due to hospital policy.A3a: sex: requested, not provided due to hospital policy.A3b: gender: requested, not provided due to hospital policy.A4: weight: requested, not provided due to hospital policy.A5: ethnicity: not provided for animal use.A6: race: not provided for animal use.D4: lot number: requested, unknown.D4: expiration date: unknown due to unknown lot number.D6a: implanted date: device was not implanted due to hospital policy.D6b: explanted date: device was not explanted due to hospital policy.E2: health professional: unknown.E3: occupation: vascular or nurse clinician.Since the actual sample was not returned, investigation of it could not be performed.Since the involved lot was unknown, it was not possible to investigate the manufacturing records, the shipping inspection records and the past complaint files.Regarding all the product types of glidecath, there have been no cases of fracture due to manufacturing defects over the past three years.No cases of fracture due to manufacturing defects have been confirmed for any product types of glidecath over the past three years.In this case, it was inferred possible that the fracture occurred due to an excessive tensile force having been applied to the actual sample for some reason.However, since the actual sample was not returned and analysis of it could not be performed, it was not possible to clarify the cause of occurrence.(b)(6) factory assures the quality of this product by performing the following work and controls.After the shaft is molded on the core wire whose outer diameter is controlled, the core wire is removed so that the inner diameter of shaft is assured.Before the packaging process, 100% magnifying inspection is performed to confirm that there is no anomaly such as a deformation on the catheter.In the packaging and cartoning processes, dedicated tools and containers are used for handling this product to protect it and to prevent it from deforming.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.For the importer report for this reported event please see mdr 2243441-2024-00011.

Brand Name
RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH.
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key19277666
Report Number9681834-2024-00075
Device Sequence Number7592789
Product Code DQO
UDI-Device Identifier04987350772190
UDI-Public04987350772190
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K915414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCG415
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Initial Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown